Depressed and on BC


#1

:frowning: I don’t know what is wrong with me latly but I think I must be burning out. For the past 5years I have been working fulltime (sometimes up to 60+ hours day and night shifts) to save $ so we could get married. Now we’ve been married for about a year and although my hours have improved as well as being promoted I am MISERABLE!!! I HATE RETAIL!!! :frowning: :mad: :frowning: :mad: :frowning:

I’m trying to suck it up and just deal with it. I need this job b/c this is how we get insurance while he goes to school fulltime and he’ll have his masters in 2yrs and then I can quit. I cannot really switch jobs b/c I am payed well and I’m in managment w/out a degree.

All I can think about is how I hate my job. I really feel called to be a mother and stay at home with my children. My husband is completly supportive of this idea once he’ss out of school but wouldn’t even consider talking about children before then.

Lastly I am on birth control because I have been getting severe ovian cysts. I was fine with being on BC for a while to help my condition but now I am starting to regret it. It truly is not healthy for me and I don’t want to jeprodize my future fertility. I tested the waters to see if the hubby would mind me exploring other options for the cysts and he was completly agianst it. Which makes me feel like he only wants me on it so we won’t have kids while he finishes school…:frowning:

WHAT DO I DO??? I’m really depressed with this whole situation, please please keep me in your prayers and some advice would really be appreciated!!!


#2

Do some research about health side effects of the pill. They’re not good. Tell hubby you’re not willing to continue putting those chemicals into your body. Ask him why he wants you to if they’re bad for you. —KCT


#3

My guess is that you might actually start feeling better if you were off those BCPs.

Years ago (I haven’t taken BC in over seven years) I suggested to my GYN that the pills where causing this or causing that with me, and she finally admitted that she believed there were many side effects of the pill that are not told. IOW, they are bad for you.

I don’t know about your cysts. But in my opinion, start educating yourself, don’t rely on a doctor to tell you everything about your body, take it upon yourself to see what you can do about your cysts.


#4

One of the side effects of BC is depression!!! Talk to you husband about this fact - there are other methods of delaying birth - there are so very many NFP methods out there I don’t even know them all but start looking because it will be the observations from these sans the BCP that will help you and your doctor treat your condition.

Your health is of utmost importance talk to your dh about that, point out to him that if your depression continues you may end up not being able to work and getting fired! Not the plan for the future is it?

So the worst case scenario to your husband is you get off the pill, you start using NFP (one of the many methods) and you are that 1% who gets pregnant with perfect use, so, you and dh have to figure out how to get you to work, care for baby and get him his degree. This is something that many have succeeded in doing. Chances are though that you practice NFP and you won’t get pregnant especially with your disorder, as I understand it you will have a much harder time getting pregnant than someone without it. You get off of those artificial hormones and your depression will lift - although you might need to take an anti-depressant for a short time to kick start your body out of this depression.

I will pray for you and your husband.

Brenda V.


#5

I, too suffer from ovarian cysts. It took me a while to find a doctor who would treat me without jumping to BC pills. I found a wonderful doctor who would not prescribe them to any of his patients and he adhered to the NFP method of birth control. Unfotunately, he left the area and I was forced yet again to find another doctor to help me who would not use BC pills. After some research I found a doctor who uses the Creighton Method. This employs the womans natural cycles and hormonal levels in determining the nature of her illness and/or disease, if one is present. BC pills do nothing but cover up underlying issues. No one should ever take these awful pills. More time than not they cause more problems than they help. I would suggest that you go the the Pope Paul VI Institute’s website to see if there is a doctor in your area who can help with your situation. You can also contact your local Couple to Couple League (via the internet is easy) and they can also lead you in the right direction. It will be healthier for you physically as well as spiritually to get off those pills ASAP. I’ll even suggest that things in your life will turn around for the better once you’re off those pills. I’ll pray for you and your husband. God Bless the both of you!


#6

Contact www.popepaulvi.com to find a doctor or NP nearby to treat you. They will treat the CAUSE of the problem, not just mask your symptoms with BCP. The pill has horrible side effects, including severe depression. I have PCOS (poly-cycstic ovarian syndrome), and I know that BCP DO NOT treat the problem AT ALL. It only covers up your symptoms so you don’t keep bugging your doctor :rolleyes: . You need treatment, not a cover up. Find a doctor who will treat the cause of your problem, not just pump you full of artificial hormones that you don’t need, and that cause serious, sometimes fatal side effects. You deserve better than what you are getting!


#7

I second this. I got hit with a terrible bout of depression when i was on the pill (during my stupid teen years).


#8

I’m glad you were brave enough to start this thread. I have PCOS and I currently have a cyst. I have been toying with the idea of starting the pill again just to have a regular cycle. However, these responses remind me why I should not even consider it.

I’m not sure if you have PCOS, but there are natural remedies that a lot of women are trying. Since PCOS is related it Insulin Resistance (I think in thin women as well), cinnamon capsules, apple cider vinegar, a low carb diet, and exercise may help with this condition. Check out SoulCysters.com. I even posted a thread on the religion board at one time about using the pill to treat this condition and I had many wonderful responses from the Catholic women on there encouraging me not to take the pill.

It seems I constantly battle with taking the pill. I know it is hard. Cling to Jesus and He will never forsake you.:slight_smile:


#9

DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.